Missouri, 2019

Flash Flooding and Flood in Missouri, August 26 to 27, 2019

August 26 to 27, 2019 · NWS SGF · 52 events in 18 counties and zones

A storm complex that developed over the Foothills of the Rockies in eastern Wyoming on the afternoon of the 25th charged southeastward into northwest Missouri during the morning of the 26th. A very unstable airmass over the Ozarks invigorated the storm complex as it approached southwest Missouri during the early afternoon.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$308,000
Crop damage
None recorded
Events
52

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

A storm complex that developed over the Foothills of the Rockies in eastern Wyoming on the afternoon of the 25th charged southeastward into northwest Missouri during the morning of the 26th. A very unstable airmass over the Ozarks invigorated the storm complex as it approached southwest Missouri during the early afternoon. The storms produced widespread winds over 60 mph over western and central Missouri through the afternoon.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 26, 11:39 AM CST, 1 hour 9 minutes earlier.

Area forecast discussion, Aug 26, 11:39 AM CST, 1 hour 9 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Springfield MO
1239 PM CDT Mon Aug 26 2019

...MESOSCALE DISCUSSION...

Issued at 1224 PM CDT Mon Aug 26 2019

Mother nature throwing a curve ball early this afternoon with a
MCS tracking just south of KC now into northern parts of the area.
High res models picked up on this to some extent, just not the
strength and longevity. However given that the MCS is now moving
southeast into a destabilized airmass, the line of storms will
likely continue into at least central Missouri. The farther
southwest you go into southwest Missouri, closer to SGF, the more
uncertain the complex will hold or strengthen given a stronger cap
in place with 700mb temps near 12C. Have issued a severe watch
through the afternoon, mainly for damaging winds. It is possible
that the southern portions of the watch get missed by this
activity.

The evolution of this early complex will have implications on
tonight's severe potential. It is possible that a boundary sets
up from this current activity, exactly where is uncertain. The true
frontal boundary associated with the upper level wave will
approach the area from the west this evening and tonight and will
kick off additional storms, however the severity is in question
mainly in locations that will be affected by afternoon storms. It
does appear that locations that dont get as affected by this
afternoon convection will remain unstable enough for strong to
severe storms tonight with damaging winds in excess of 70 mph,
large hail to the size of tennis balls and tornadoes possible. The
most intense storms, possibly in the form of supercells, will
occur mainly across far southeast Kansas and western Missouri,
with storms likely becoming more linear the further south and
east. This is still a very fluid situation and will need to
monitor the progress of this system this afternoon and its effects
on the thermodynamic environment as well as any left out
boundaries.

Therefore timing for the storms later tonight are a bit in
question however it still looks like storms this tonight will
affect southeast Kansas between 6-9pm and the I-44 corridor from
9pm-12am. Locations along the Missouri/Arkansas state line will
see the activity from 10pm-1am.

&&

.SHORT TERM...(Today and tonight)
Issued at 236 AM CDT Mon Aug 26 2019

Attention certainly on severe weather potential late this
afternoon into early tonight. Hot, humid conditions will lead to
substantial instability (ML CAPE of 2,000-4,000 J/kg) prior to
the arrival of a strong cold front from the NW late this
afternoon. Kinematics will also be quite supportive with deep
layer shear of 30-40 kts. Initially, discrete cells with potential
for supercells will lead to a risk large hail to the size of
tennis balls, damaging winds, and tornadoes mainly NW of a line
from Lamar to Osceola. As convective mode transitions to linear
segments, the threat will transition to generic large hail and
damaging winds in excess of 70mph with only an isolated, brief
tornado threat. Lowest severe threat is over S-central MO where
winds may gust to 60mph with the strongest storms. Although
convection will move through rather quickly, very heavy rainfall
is possible given intense convection with high PWATs near 2
inches. This may lead to isolated flash flooding.

As mentioned above, hot and humid conditions are expected today,
with highs in the mid to upper 80s and maximum heat indices of 90
to 100, highest over the west.

.LONG TERM...(Tuesday through Sunday)
Issued at 236 AM CDT Mon Aug 26 2019

A return to cooler than normal and drier conditions is expected
mid-week. More active weather returns late in the week through the
weekend as a frontal zone moves into the region and rounds of
shortwave energy move through.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1143 AM CDT Mon Aug 26 2019

VFR conditions can be expected until, at least, mid-afternoon across
the area terminals. There is some uncertainty, however, regarding
a complex of thunderstorms currently across east-central KS.
These storms are quickly spreading into southwest Missouri early
this afternoon. The expectation is for these storms to bring mid-
level clouds into the JLN and SGF terminals shortly after 18z, but
for all precipitation to stay north and east of all terminals.

Surface winds will generally hold firmly from the south near 10
kts with gusts near 20 kts this afternoon.

The main forecasting concern comes between the 00-06z timeframe.
The current thought is for a cold front to race across southwest
Missouri, bringing heavy showers and thunderstorms, and thus,
lowering flight categories into the MVFR range. A few IFR/LIFR
ceiling may also be observed with the heaviest of storms.

Storms will progressively move eastward/southeastward overnight,
with the back edge of stratiform rain clearing all area terminals
by 12z. Also with frontal passage, expect winds to veer from the
south to the north between now and 12z.

Surface high pressure will build into the area Tuesday afternoon,
bringing forth an extended return to VFR ceilings.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

MESOSCALE...Burchfield
SHORT TERM...Titus
LONG TERM...Titus
AVIATION...Albano
Hazardous weather outlook, Aug 26, 11:11 AM CST, 1 hour 37 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Springfield MO
1211 PM CDT Mon Aug 26 2019

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271715-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
1211 PM CDT Mon Aug 26 2019

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Limited tornado risk.
  Elevated hail risk.
  Significant thunderstorm wind damage risk.
  Limited flooding risk.
  Significant lightning risk.
  Elevated excessive heat risk.

DISCUSSION...

A thunderstorm complex just south of Kansas City will likely
continue moving southeast into portions of west central and
central Missouri through early this afternoon. Damaging winds in
excess of 70 mph will be the main risk with this activity. This
activity will generally affect locations along the Highway 54
corridor however it could come close to Interstate 44 by
afternoon.

Additional strong to severe storms will develop later this
evening as a strong cold front will move from northwest to
southeast through the area. Large hail to the size of tennis
balls, damaging winds in excess of 70 mph, and tornadoes are
possible. The greatest risk for tornadoes and large hail will be
northwest of a line from Lamar to Osceola. Expected timing for
this additional round of severe thunderstorms is between 6pm this
evening and 1am tonight. Although storms will move through
quickly, very heavy rainfall rates are possible that may lead to
localized flash flooding.

Heat index values will approach 100 degrees over western Missouri
and southeast Kansas this afternoon.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Shower and thunderstorm chances increase by late week and the
weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed in the next six hours for
locations along and north of Highway 54, and across the entire
area tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Burchfield

In the hours before

Special weather statement, Aug 26, 12:33 PM CST, 15 minutes before
Special Weather Statement
National Weather Service Springfield MO
133 PM CDT Mon Aug 26 2019

MOZ057-058-069>071-081>083-261915-
Dent MO-Maries MO-Camden MO-Phelps MO-Miller MO-Laclede MO-
Pulaski MO-Texas MO-
133 PM CDT Mon Aug 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR MARIES...NORTHWESTERN DENT...
MILLER...NORTHERN LACLEDE...PULASKI...NORTHWESTERN TEXAS...PHELPS AND
CAMDEN COUNTIES UNTIL 215 PM CDT...

At 132 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hickory Hill to near Osage Beach to Macks
Creek. Movement was southeast at 65 mph.

Wind gusts of 40 to 50 mph will be possible with these storms.

Locations impacted include...
Rolla...                          Fort Leonard Wood...
Lake of The Ozarks State Park...  Ha Ha Tonka State Park...
Lake of The Ozarks...             Waynesville...
Eldon...                          Osage Beach...
St. Robert...                     St. James...
Camdenton...                      Village of Four Seasons...
Richland...                       Lake Ozark...
Dixon...                          Belle...
Crocker...                        Iberia...
Doolittle...                      Vienna...

This includes Interstate 44 between mile markers 135 and 169, and
between mile markers 171 and 200.

A Severe Thunderstorm Watch remains in effect until 500 PM CDT for
central, south central, southwestern and east central Missouri.

LAT...LON 3843 9241 3834 9240 3832 9224 3834 9220
      3829 9219 3829 9167 3827 9164 3816 9164
      3815 9153 3792 9152 3773 9165 3751 9211
      3787 9286 3789 9286 3789 9292 3796 9306
      3815 9272 3843 9260
TIME...MOT...LOC 1832Z 294DEG 55KT 3838 9242 3809 9263 3795 9294

Lindenberg

The radar

The Springfield radar (KSGF), 69 km away, was scanning. The volume nearest the first event began at 18:48 UTC.

Open the radar archive at this moment

Event by event

45 thunderstorm wind, 3 flash flood, 2 hail, 1 flood, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Cedar

When
August 26, 12:48 PM CST
Where
Cedar County, 0.55 mi E of Jerico Spgs
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.620, -94.010

Several large limbs were reported down.

Thunderstorm Wind, Barton

When
August 26, 12:53 PM CST
Where
Barton County, 3.44 mi SW of Newport
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.500, -94.150

Multiple limbs were reported down at a residence seven miles east of Lamar. Wind gusts were estimated at 60 mph.

Thunderstorm Wind, Dade

When
August 26, 12:57 PM CST
Where
Dade County, 1.38 mi N of Seybert
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.540, -93.780

Wind gust was estimated at 60 mph at Mutten Creek Recreation Area along Stockton Lake.

Thunderstorm Wind, Pulaski

When
August 26, 1:15 PM CST
Where
Pulaski County, Waynesville to 0.23 mi NNE of Waynesville
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.830, -92.200

Several trees were uprooted in the Old Farm Estates subdivision.

Thunderstorm Wind, Dade

When
August 26, 1:18 PM CST
Where
Dade County, 2.74 mi E of Greenfield
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.420, -93.800

A large tree was uprooted and laying across a drive way. Report received via social media.

Thunderstorm Wind, Pulaski

When
August 26, 1:20 PM CST
Where
Pulaski County, 0.55 mi E of Robert to 1.37 mi ENE of Robert
Measured
52 kt (60 mph) estimated gust
Property damage
$20,000
Reported by
Public
Coordinates
37.830, -92.140

Downed trees and damage to a roof occurred in St. Robert. Numerous power outages were also reported.

Thunderstorm Wind, Pulaski

When
August 26, 1:25 PM CST
Where
Pulaski County, 1.38 mi N of Crocker
Measured
52 kt (60 mph) measured gust
Reported by
Public
Coordinates
37.970, -92.270

A few large limbs were reported down.

Thunderstorm Wind, Dade

When
August 26, 1:25 PM CST
Where
Dade County, 0.88 mi SE of Everton to 1.1 mi NNE of Emmet
Measured
60 kt (69 mph) estimated gust
Property damage
$25,000
Reported by
Public
Coordinates
37.340, -93.710

Multiple trees were reported down and power lines were damaged. The back of an outbuilding was also blown out.

Thunderstorm Wind, Pulaski

When
August 26, 1:29 PM CST
Where
Pulaski County, 1.76 mi NE of (Tbn)ft Leonard Wood
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.770, -92.110

Several large tree limbs were reported broken.

Thunderstorm Wind, Lawrence

When
August 26, 1:30 PM CST
Where
Lawrence County, 1.1 mi W of Lawrenceburg
Measured
52 kt (60 mph) estimated gust
Property damage
$40,000
Reported by
Public
Coordinates
37.250, -93.690

Minor damage to a home and outbuilding were reported with several trees also uprooted in the Lawrenceburg area. Additionally, a house suffered damage along with multiple outbuildings and numerous trees uprooted eight miles east of Miller on Highway DD.

Thunderstorm Wind, Pulaski

When
August 26, 1:30 PM CST
Where
Pulaski County, 2.34 mi NNE of Richland Muni Arpt to 2.65 mi WSW of Swedeborg
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.900, -92.380

Sevarl trees were reported down and blocking Highway 133.

Thunderstorm Wind, Phelps

When
August 26, 1:34 PM CST
Where
Phelps County, 0.64 mi SW of Rolla to 0.5 mi SW of Rolla
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
37.943, -91.777

Several trees were reported down across Rolla. One tree was on a residence Faulkner Road with minor damage reported.

Thunderstorm Wind, Lawrence

When
August 26, 1:38 PM CST
Where
Lawrence County, 2.6 mi ENE of Lawrenceburg
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.270, -93.630

Winds estimated at 60 miles per hour were reported 5 miles north of Halltown. Numerous branches from 1 to 2 inch were reported down.

Thunderstorm Wind, Lawrence

When
August 26, 1:38 PM CST
Where
Lawrence County, 0.86 mi NE of Heatonville to 1.3 mi ENE of Heatonville
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
37.189, -93.809

Multiple small limbs were reported down and shingles blown off a home. The window of a home was damaged by a windblown door.

Thunderstorm Wind, Lawrence

When
August 26, 1:45 PM CST
Where
Lawrence County, 0.55 mi E of Miller
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.220, -93.840

A large tree was reported down.

Thunderstorm Wind, Lawrence

When
August 26, 1:52 PM CST
Where
Lawrence County, 0.92 mi N of Aurora to 1.01 mi NNE of Aurora
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
36.983, -93.719

Multiple trees were reported down off of High Street and Elliot Avenue.

Hail, Christian

When
August 26, 1:55 PM CST
Where
Christian County, 1.1 mi E of Billings
Measured
1 in hail
Reported by
Storm Chaser
Coordinates
37.070, -93.550

Quarter size hail and small limbs down were reported.

Thunderstorm Wind, Lawrence

When
August 26, 1:56 PM CST
Where
Lawrence County, Chesapeake
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.120, -93.680

Two uprooted trees and wind gusts estimated to 60 mph were reported. Report received via social media pictures.

Thunderstorm Wind, Lawrence

When
August 26, 1:56 PM CST
Where
Lawrence County, 1.3 mi ESE of Paris Spgs to 1.07 mi SW of Halltown
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
37.190, -93.660

Numerous trees were reported broken, uprooted and snapped off of Highway 96 near the Interstate 44 exit.

Thunderstorm Wind, Greene

When
August 26, 2:00 PM CST
Where
Greene County, 5.31 mi SSE of Plano to 4.44 mi W of Republic
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.110, -93.580

Several trees were uprooted northwest of Billings.

Thunderstorm Wind, Lawrence

When
August 26, 2:00 PM CST
Where
Lawrence County, 1.15 mi SSW of Halltown to 1.1 mi S of Halltown
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
Public
Coordinates
37.184, -93.635

A tree was reported down on a roof causing minor damage.

Thunderstorm Wind, Christian

When
August 26, 2:01 PM CST
Where
Christian County, 1.77 mi SW of Clever to 1.73 mi SW of Clever
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
37.010, -93.500

Several large trees were reported down and a small animal shed was damaged.

Thunderstorm Wind, Lawrence

When
August 26, 2:01 PM CST
Where
Lawrence County, 3.27 mi NE of Chesapeake to 3.36 mi NE of Chesapeake
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.151, -93.636

Multiple large trees were reported down in a residential yard via social media picture.

Thunderstorm Wind, Christian

When
August 26, 2:05 PM CST
Where
Christian County, 0.94 mi SSW of Billings to 0.88 mi SE of Billings
Measured
52 kt (60 mph) estimated gust
Property damage
$40,000
Reported by
Public
Coordinates
37.058, -93.577

A couple farm outbuildings suffered significant roof damage or were severely damaged. Numerous trees in Billings were also reported down. Reports were received via social media pictures.

Thunderstorm Wind, Christian

When
August 26, 2:05 PM CST
Where
Christian County, 1.03 mi E of Billings to 1.1 mi E of Billings
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.069, -93.551

Multiple trees were downed at a residence in Billings reported by via social media.

Thunderstorm Wind, Stone

When
August 26, 2:20 PM CST
Where
Stone County, 0.88 mi SW of Jamesville
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
36.960, -93.380

A large 3 to 4 inch diameter limb was knocked out of a tree.

Thunderstorm Wind, Stone

When
August 26, 2:30 PM CST
Where
Stone County, Reeds Spg to 0.69 mi E of Reeds Spg
Measured
52 kt (60 mph) estimated gust
Property damage
$30,000
Reported by
Public
Coordinates
36.750, -93.380

Numerous large trees were downed and a few businesses had minor damage.

Thunderstorm Wind, Stone

When
August 26, 2:33 PM CST
Where
Stone County, 2.49 mi ENE of Reeds Spg to 3.22 mi SSE of Tauria
Measured
74 kt (85 mph) estimated gust
Property damage
$25,000
Reported by
NWS Storm Survey
Coordinates
36.758, -93.336

A National Weather Service storm survey found evidence of 80 to 85 mph winds causing severe damage to a large building at a business, with the damage facing to the south. Several large trees were also uprooted and blown down to the south in the area off of Highway 248/160 east of Reeds Spring.

Thunderstorm Wind, Christian

When
August 26, 2:40 PM CST
Where
Christian County, 3.54 mi SW of Spokane to 3.26 mi SSW of Spokane
Measured
52 kt (60 mph) estimated gust
Property damage
$40,000
Reported by
Emergency Manager
Coordinates
36.830, -93.340

Heavy damage occurred to several metal outbuildings near Highway 160.

Thunderstorm Wind, Stone

When
August 26, 2:43 PM CST
Where
Stone County, 1.06 mi ENE of Tauria to 2.32 mi ENE of Tauria
Measured
52 kt (60 mph) estimated gust
Property damage
$8,000
Reported by
Emergency Manager
Coordinates
36.806, -93.333

Multiple trees and two power lines were downed off of Reno Springs Road.

Thunderstorm Wind, Stone

When
August 26, 2:45 PM CST
Where
Stone County, 2.15 mi SSE of Tauria to 2.61 mi SE of Tauria
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
Emergency Manager
Coordinates
36.770, -93.340

A power line and multiple trees were reported down on Keystone Road near Highway 160.

Thunderstorm Wind, Taney

When
August 26, 2:50 PM CST
Where
Taney County, 0.8 mi WSW of Ike to 0.54 mi WSW of Ike
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
36.746, -93.283

A public report was relayed by a media partner of a tree on a home near Branson at Highway 160 and Highway 248.

Hail, Taney

When
August 26, 3:05 PM CST
Where
Taney County, 2.16 mi SE of Ridgedale
Measured
1.25 in hail
Reported by
Public
Coordinates
36.500, -93.220

Half dollar size hail was reported.

Flash Flood, Morgan

When
August 26, 6:55 PM CST to 11:00 PM CST
Where
Morgan County, 1.76 mi WSW of Stover to 4.96 mi W of Stover
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
38.440, -93.010

Water was reported over the roadway on Highway 52 between Stover and Cole Camp.

Flash Flood, Morgan

When
August 26, 7:10 PM CST to 11:00 PM CST
Where
Morgan County, 2.34 mi SSW of Excelsior to 2.39 mi NE of Marvin
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
38.450, -92.740

Burris Fork flooded two feet deep over the road at Highway C and Highway E.

Flash Flood, Morgan

When
August 26, 7:30 PM CST to 11:00 PM CST
Where
Morgan County, 2.18 mi NNE of Versailles Otten Arp to 2.07 mi NNE of Versailles Otten Arp
Cause
Heavy Rain
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
38.458, -92.852

Willowcreek Road near Highway D, at Straight Fork, had 10 feet of road washed out as a culvert lifted from flood waters.

Flood, Morgan

When
August 26, 7:30 PM CST to 11:30 PM CST
Where
Morgan County, 0.61 mi NNW of Versailles to 0.55 mi NNW of Versailles
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
38.438, -92.833

Water was ponding on Jefferson Street making it impassable.

Thunderstorm Wind, Dallas

When
August 26, 9:04 PM CST
Where
Dallas County, 4.08 mi ESE of Handley
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Fire Department/Rescue
Coordinates
37.510, -92.860

A large tree was blown onto a power line.

Thunderstorm Wind, McDonald

When
August 26, 9:23 PM CST
Where
McDonald County, 0.56 mi W of Noel to 0.73 mi S of Noel
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
36.550, -94.490

Numerous reports of wind damage to trees and overhangs on buildings was reported.

Thunderstorm Wind, McDonald

When
August 26, 9:29 PM CST
Where
McDonald County, 1.29 mi W of Anderson to 0.55 mi W of Anderson
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
36.650, -94.453

Pictures received via social media of multiple trees uprooted in Anderson.

Thunderstorm Wind, McDonald

When
August 26, 9:32 PM CST
Where
McDonald County, 0.69 mi N of Lanagan
Measured
52 kt (60 mph) measured gust
Reported by
Fire Department/Rescue
Coordinates
36.610, -94.450

A wind gust of 60 mph was reported.

Thunderstorm Wind, Webster

When
August 26, 9:35 PM CST
Where
Webster County, 1.3 mi WNW of Rader
Measured
52 kt (60 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
37.480, -92.750

A large tree was blown over.

Lightning, Webster

When
August 26, 10:00 PM CST
Where
Webster County, 0.88 mi NE of Marshfield
Property damage
$500
Reported by
Public
Coordinates
37.340, -92.910

Lightning struck a tree at a local residence. The report was received via social media.

Thunderstorm Wind, Webster

When
August 26, 10:00 PM CST
Where
Webster County, 3.59 mi SSE of High Prairie to 3.44 mi SW of Duncan
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
37.250, -92.754

A few uprooted trees and a couple of outbuildings with lightweight metal had minor damage. Reports were relayed via social media.

Thunderstorm Wind, Webster

When
August 26, 10:05 PM CST
Where
Webster County, 3.63 mi NNW of Seymour Owen Fld Arp to 3.6 mi NNW of Seymour Owen Fld Arp
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
Public
Coordinates
37.230, -92.750

Minor damage occurred to a barn.

Thunderstorm Wind, Wright

When
August 26, 10:32 PM CST
Where
Wright County, 1.83 mi N of Mansfield to 2.35 mi NNE of Mansfield
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.146, -92.576

Severe thunderstorm wind gusts downed a tree across Highway 5 between Mansfield and Hartville.

Thunderstorm Wind, Texas

When
August 26, 10:40 PM CST
Where
Texas County, 1.1 mi E of Licking
Measured
52 kt (60 mph) estimated gust
Property damage
$12,000
Reported by
Utility Company
Coordinates
37.500, -91.850

Thunderstorm winds damaged electrical lines in northeast Texas County near Licking.

Thunderstorm Wind, Texas

When
August 26, 10:56 PM CST
Where
Texas County, 0.69 mi S of Cabool
Measured
63 kt (72 mph) measured gust
Reported by
Broadcast Media
Coordinates
37.120, -92.100

The radio station in Cabool measured a wind gust of 72 mph. Several trees were also reported damaged in town.

Thunderstorm Wind, Howell

When
August 26, 11:00 PM CST
Where
Howell County, 1.1 mi E of Mountain View
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.000, -91.700

Several trees were reported snapped.

Thunderstorm Wind, Howell

When
August 26, 11:20 PM CST
Where
Howell County, 1.1 mi E of Mountain View
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.000, -91.700

Several trees were reported snapped.

Thunderstorm Wind, Ozark

When
August 26, 11:51 PM CST
Where
Ozark County, 2.82 mi SSE of Elijah to 3.58 mi SE of Elijah
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.580, -92.140

Thunderstorm wind gusts downed trees along Highway 101 near the Ozark and Howell County line.

Thunderstorm Wind, Howell

When
August 27, 12:00 AM CST
Where
Howell County, West Plains
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.730, -91.850

Thunderstorm wind gusts caused tree damage in West Plains.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2019Every state in 2019This day in weather historyWarnings in Missouri, August 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 850166, 850167, 850147, 850169, 850171, 850172, 850148, 850173, 850182, 850183, 850185, 850211, 850149, 850213, 850216, 850220, 850014, 850221, 850222, 850223, 850224, 850225, 850226, 850227, 850228, 850229, 850230, 850231, 850232, 850233, 850234, 850235, 850015, 850139, 850140, 850142, 850146, 850236, 850237, 850238, and more.